On the focal points of solutions of a certain fourth order differential equation. (English) Zbl 0643.34040

This paper is focussed on the existence and multiplicity of zeros of the first derivative of solutions (the so-called accompanying points) related to the fourth order differential equation, obtained by iteration of the second order oscillatory linear homogeneous differential equation \(y''(t)+q(t)y(t)=0,\) where \(q(t)\in C^ 2(-\infty,+\infty)\), \(q(t)>0\) on the interval \((-\infty,+\infty).\)
For this study they are distinguished the particular bundles, to which the space of all solutions related to the differential equation under consideration can be dissociated. This investigation has the immediate connection to the foregoing author papers concerning the distribution of zeros of the solutions (the so called conjugate points) related to the fourth order differential equation.
Reviewer: V.Vlček


34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
Full Text: EuDML


[1] Sherman T. L.: Properties of solutions of \(N^{\text th}\) order linear differential equations. Pacific J. Math, Vol. 15, No. 3, 1965
[2] Borůvka O.: Lineare Differentialtransformationen 2. Ordnung. VEB Deutscher Verlag der Wissenschaften, Berlin, 1967 · Zbl 0153.11201
[3] Vlček V.: On a distribution of zeros of solutions of a fourth-order iterated linear differential equation. Acta UP Olom., F. R. N., Tom 57, 1978 · Zbl 0422.34037
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.